Home Shop Classified News, Stories Events Education Ridecamp Videos Cartoons AERC
Endurance.Net Home Ridecamp Archives
ridecamp@endurance.net
[Archives Index]   [Date Index]   [Thread Index]   [Author Index]   [Subject Index]

[RC] Fever in People - Rebecca Hackworth

I am an RN with 30 years experience.  Just to let you know my
background.  In my experience in children, SUDDEN ONSET HIGH FEVER
(104+) can cause something called FEBRILE SEIZURES.  A slow onset or
a low grade fever doesn't usually cause this unless the child has a
seizure disorder. These are the fevers that we over treat and should
be left to "fight the infection".  The use of Tyleol and Motrin
should be used for the crummy feeling that goes with being down with
a viral illness, ie...headache, bodyaches, etc, but not just for the
fever alone.  

Brain Damaging fevers would be 1) Febrile seizure that the child
actually stopped breathing (and 99.9% breath while seizing just fine.
2)Temperatures over 106 for a prolonged period of time.  

So with the horses, I would probably let go a low grade temp, but
treat higher ones and if they had "the miseries" ie....looked like
they felt bad.  


Becky and the gang


=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-
Ridecamp is a service of Endurance Net, http://www.endurance.net.
Information, Policy, Disclaimer: http://www.endurance.net/Ridecamp
Subscribe/Unsubscribe http://www.endurance.net/ridecamp/logon.asp

Ride Long and Ride Safe!!

=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-=-